Alert archive / Colorado / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 58, NWS Pueblo, CO

July 13, 2000Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 13, 2000, 6:51 PM MDT for Pueblo County, Colorado. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 13, 2000, 6:51 PM MDT (00:51 UTC)
Expired
Jul 13, 2000, 7:45 PM MDT
In force
54 min
Issued by
NWS Pueblo, CO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Pueblo County, CO

The radar

The Pueblo radar (KPUX), 83 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 0.9 hours before the alert went out and 340 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2000-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2000-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4560 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 140052
SVRPUB
COC101-140145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
651 PM MDT THU JUL 13 2000

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN PUEBLO COUNTY IN SOUTHEAST COLORADO

* UNTIL 745 PM MDT

* AT 651 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE
  SEVERE THUNDERSTORM 2 MILES NORTHWEST OF COLORADO CITY...OR ABOUT
  23 MILES NORTH OF WALSENBURG...MOVING SOUTH AT 5 MPH.

* SOME LOCATIONS AFFECTED WILL BE...
  RYE AROUND 715 PM MDT
  SAN ISABEL THROUGH 715 PM MDT
  WOODLAND ACRES AROUND 725 PM MDT

AT THIS TIME THE MOST LIKELY KIND OF SEVERE WEATHER IS HAIL AROUND
ONE INCH IN DIAMETER AND DAMAGING WINDS AROUND 60 MPH. GET INDOORS
AND IN AN INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT CAN OFFER THE
BEST PROTECTION.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN PUEBLO.

LAT...LON 3801 10474 3809 10504 3791 10505 3788 10500
          3788 10478

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:24 PM MDT, 4 hours 27 minutes earlier.

Area forecast discussion, Jul 13, 2:24 PM MDT, 4 hours 27 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO
224 PM MDT THU JUL 13 2000

...COVERAGE OF MONSOONAL PRECIPITATION THE CONCERN...

CURRENTLY...SEMI-PERMANENT UPPER HIGH IN PLACE OVER CO...ALTHOUGH
SATELLITE IMAGES REVEAL A FAIRLY DISTINCT CYCLONIC CIRCULATION
CENTER OVER EASTERN NEW MEXICO NEAR KTCC. THIS FEATURE APPEARS TO BE
ENHANCING DIURNAL CONVECTION ACROSS THE SOUTHERN SANGRES AND NEAR
KTAD. OLD SFC BOUNDARY FROM NEAR KTAD TO KLHX SO FAR HAS ONLY
PRODUCED A COUPLE SHORT LIVED SHOWERS NEAR KLHX...WHILE
ANOTHER SFC BOUNDARY...ALONG A KCDS/KGUY/KLAA LINE WAS PRODUCING
SCATTERED CONVECTION OVER THE TX PANHANDLE. FARTHER WEST...FAIRLY
TYPICAL CROP OF CONVECTION...THOUGH STORMS BEGINNING TO INTENSIFY
OVER NRN TELLER COUNTY AND ALONG THE UPPER ARK VALLEY. FEEL BEST
CHANCES FOR CONVECTION THIS EVENING ARE ACROSS THE SOUTH...FROM THE
SOUTHERN SANGRES EAST ALONG THE RATON MESA...IN CLOSEST PROXIMITY TO
THE ERN NEW MEX CIRC. SE CORNER MAY SEE A FEW STORMS AS NEW
CELLS ARE DEVELOPING IN THE OKLAHOMA PANH. LOWEST CHANCES PROBABLY
ACROSS THE LWR ARK VALLEY FROM KPUB TO KLAA AS STEERING CURRENTS ARE
TOO WEAK TO MOVE STORMS VERY FAR EAST OF THE MOUNTAINS. WILL
PROBABLY WAIT ON A LAST MINUTE REVIEW OF RADAR DATA TO DECIDE HOW
HIGH TO GO WITH POPS.

MAIN CHANGE TO ONGOING FCSTS FOR FRI/SAT WAS TO LOWER POPS SLIGHTLY
AS VORT CENTER PROGGED TO REMAIN SOUTH IN NEW MEXICO WITH FEW
TRIGGERING MECHANISMS FOR PRECIP EVIDENT...OTHER THAN THE TYPICAL
MOUNTAIN CONVECTION. WITH HIGH DRIFTING WWRD...MAY SEE JUST ENOUGH
FLOW TO PUSH ANY STORMS THAT DO FORM AWAY FROM THE MOUNTAINS...SO
WONT DRY ANYBODY OUT ENTIRELY YET. WILL ADD ANOTHER DEGF OR 2 TO
MAX TEMPS AS ATMOSPHERE MAY DRY SLIGHTLY.

EXTENDED...MORE OF THE SAME WITH FEW CHANGES...AS MRF WOBBLES RIDGE
BACK EASTWARD SUN/MON...OPENING THE DOOR FOR ANOTHER SURGE OF
MOISTURE...ESPECIALLY OVER THE SW AND CE MOUNTAINS.

.PUB...NONE.

PETERSEN

In the hours before

Special weather statement, Jul 13, 3:55 PM MDT, 2 hours 56 minutes before
COZ062>066-068-132240-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
355 PM MDT THU JUL 13 2000

...FUNNEL CLOUDS REPORTED IN THE SAN LUIS VALLEY...

AT 344 PM...A PILOT REPORTED A FUNNEL CLOUD JUST WEST OF LA VETA
PASS. THE STORM WHICH WAS PRODUCING THIS FUNNEL CLOUD WAS 10 MILES
EAST OF ALAMOSA AND WAS WEAKENING RAPIDLY. OTHER STRONG
THUNDERSTORMS WERE DEVELOPING ALONG THE SANGRE DE CRISTO MOUNTAINS
AND WILL HAVE THE POTENTIAL TO BECOME STRONG...AND WILL ALSO HAVE
THE CAPABILITY TO PRODUCE FUNNEL CLOUDS AND HAIL.

RESIDENTS WHO RESIDE IN THE SAN LUIS VALLEY AND ALONG AND NEAR THE
WET MOUNTAINS...SANGRE DE CRISTO MOUNTAINS AND WET MOUNTAIN VALLEY
SHOULD B!E ALERT FOR STRONG STORMS IN THE AREA.

Nearby

Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.